About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (3)

Mar 28, 2019 · How to perform nonjudgmental meditation? in Depression & Anxiety

I am now off Effexor for 4 months now, which was for anxiety and depression. I now manage these maladies via mindfulness meditation, exercise and Buddhist Wisdom. Mindfulness meditation Controls brain chemistry just like SSRI’s do and it changes the brain structure and makes you more peaceful. Google this. Exercise increases endorphin production (feel good hormones). Changing negative thinking patterns changes the structure of your brain to better cope with the world. In my case I practice Buddhism. I think cognitive therapy will do the same however I have no experience with this myself. For me this multi-prong approach works well. If anyone has more questions please ask. Kind Regards Jeff

Dec 29, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Here is my story with Effexor. Fifteen years ago I was diagnosed with Depression and was put on Zoloft. Then I was switched over to 150 mg of Effexor for about ten years ago. Five year ago I started a consistent mindful meditation practice and due to a major increase in my overall happiness I started a tapering off process that would take about 3 years. First it was 75mg for about 1-1/2 years and then 35 mg for about the same amount of time. Each time I change to a lower dosage the symptoms were the same, i.e. nausea, brain zaps and extreme irritability which caused problems at home and at work. The irritability was a major concern each time and I was not sure if the irritability was a withdrawal symptom or just the way things would be for me at this new dosage level. Each time I hung in there only to find myself stabilizing back to myself gradually after about two months.
About five weeks ago I went “cold turkey” off the 35 mg of Effexor. For the first week the symptoms were as mentioned above. I anticipated the irritability knowing what kind of trouble it can produce. It was not that bad since I had been through it before. However at the start of the 2nd week I caused a major fight with my wife over the smallest thing, then I said some pretty nasty things to my neighbor over another small issue and again another fight with my wife at the end of the week. Then I fell into a deep hole of depression, an experience that I would not wish on anyone. The third week I went to a one week silent meditation retreat that I had scheduled earlier in the year. That entire week was awesome. Not one brain zap or irritable feeling the whole time, so I honestly felt like I was out of the woods. After returning home the brain zap started reoccurring as well as some irritability. I guess the meditation was counteracting the biological changes that were occurring within my nervous system. The fourth and fifth week I notice I felt flat emotionally but on a positive note I was now experiencing very few brain zap. Over the last three days joyfulness has started to arise particularly after meditation and exercise which is a state I normally feel quite often. I can’t say for sure yet but I think I am starting to stabilize; only time will tell.
The main purpose that I am trying to convey is that the symptoms in my case were quite horrible and that I was tempted each time I reduced my medication to give up and just accept the fact that I needed to take the mediation for the rest of my life but for some reason I persisted and in the end I am so happy I did. I am not saying this will be the case for you, but for sure I would recommend hanging in there for a while before giving up and to do this while keeping your doctor in the loop. Good Luck!!

Dec 29, 2018 · What to expect to get off of Effexor sucessfully (Venlafaxine) in Depression & Anxiety

Effexor Withdrawal
Here is my story with Effexor. Fifteen years ago I was diagnosed with Depression and was put on Zoloft. Then I was switched over to 150 mg of Effexor for about ten years ago. Five year ago I started a consistent mindful meditation practice and due to a major increase in my overall happiness I started a tapering off process that would take about 3 years. First it was 75mg for about 1-1/2 years and then 35 mg for about the same amount of time. Each time I changed to a lower dosage the symptoms were the same, i.e. nausea, brain zaps and extreme irritability which caused problems at home and at work. The irritability was a major concern each time and I was not sure if the irritability was a withdrawal symptom or just the way things would be for me at this new dosage level. Each time I hung in there only to find myself stabilizing back to myself gradually after about two months.
About five weeks ago I went “cold turkey” off the 35 mg of Effexor. For the first week the symptoms were as mentioned above. I anticipated the irritability knowing what kind of trouble it can produce. It was not that bad since I had been through it before. However at the start of the 2nd week I caused a major fight with my wife over the smallest thing, then I said some pretty nasty things to my neighbor over another small issue and again another fight with my wife at the end of the week. Then I fell into a deep hole of depression, an experience that I would not wish on anyone. The third week I went to a one week silent meditation retreat that I had scheduled earlier in the year. That entire week was awesome. Not one brain zap or irritable feeling the whole time, so I honestly felt like I was out of the woods. After returning home the brain zap started reoccurring as well as some irritability. I guess the meditation was counteracting the biological changes that were occurring within my nervous system. The fourth and fifth week I notice I felt flat emotionally but on a positive note I was now experiencing very few brain zap. Over the last three days joyfulness has started to arise particularly after meditation and exercise which is a state I normally feel quite often. I can’t say for sure yet but I think I am starting to stabilize; only time will tell.
The main purpose that I am trying to convey is that the symptoms in my case were quite horrible and that I was tempted each time I reduced my medication to give up and just accept the fact that I needed to take the mediation for the rest of my life but for some reason I persisted and in the end I am so happy I did. I am not saying this will be the case for you, but for sure I would recommend hanging in there for a while before giving up and to do this while keeping your doctor in the loop. Good Luck!!